{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,1,16]],"date-time":"2026-01-16T08:35:05Z","timestamp":1768552505762,"version":"3.49.0"},"reference-count":12,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2015,7,2]]},"abstract":"<jats:p>A 65-year-old man being treated with radiotherapy and chemotherapy for recurrent colonic adenocarcinoma was admitted for management of hypokalaemia and hypomagnesaemia secondary to diarrhoea. He was treated with intravenous infusions of potassium chloride and magnesium sulfate. Following an infusion of magnesium sulfate, he experienced a sudden neurological deterioration. A CT of the head revealed no haemorrhage or evidence of acute ischaemic injury. Results of serum biochemistry later that day revealed an elevated magnesium level. Iatrogenic magnesium toxicity was suspected. Further discussions between the pharmacist and ward staff confirmed that a medication error had been made in the preparation of the infusion resulting in an overdose of intravenous magnesium.<\/jats:p>","DOI":"10.1136\/bcr-2015-209499","type":"journal-article","created":{"date-parts":[[2015,7,31]],"date-time":"2015-07-31T03:24:12Z","timestamp":1438313052000},"page":"bcr2015209499","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":12,"title":["Iatrogenic magnesium toxicity following intravenous infusion of magnesium sulfate: risks and strategies for prevention"],"prefix":"10.1136","volume":"2015","author":[{"given":"Gillian F","family":"Cavell","sequence":"first","affiliation":[{"name":"King's College Hospital, London, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Catherine","family":"Bryant","sequence":"additional","affiliation":[{"name":"Department of Clinical Gerontology, King's College Hospital NHS Foundation Trust, London, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Seetal","family":"Jheeta","sequence":"additional","affiliation":[{"name":"Imperial College Healthcare NHS Trust, London, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2015,7,31]]},"reference":[{"key":"2025082804204943000_2015.jul30_1.bcr2015209499.1","doi-asserted-by":"publisher","DOI":"10.1016\/j.ijoa.2009.09.009"},{"key":"2025082804204943000_2015.jul30_1.bcr2015209499.2","doi-asserted-by":"publisher","DOI":"10.1016\/0028-2243(92)90217-M"},{"key":"2025082804204943000_2015.jul30_1.bcr2015209499.3","doi-asserted-by":"publisher","DOI":"10.1016\/S0952-8180(00)00142-2"},{"key":"2025082804204943000_2015.jul30_1.bcr2015209499.4","doi-asserted-by":"publisher","DOI":"10.4103\/0970-9185.117105"},{"key":"2025082804204943000_2015.jul30_1.bcr2015209499.5","doi-asserted-by":"publisher","DOI":"10.1097\/00005721-200405000-00006"},{"key":"2025082804204943000_2015.jul30_1.bcr2015209499.6","doi-asserted-by":"publisher","DOI":"10.1016\/0736-4679(95)02115-9"},{"key":"2025082804204943000_2015.jul30_1.bcr2015209499.7","doi-asserted-by":"publisher","DOI":"10.1016\/0735-6757(95)90134-5"},{"key":"2025082804204943000_2015.jul30_1.bcr2015209499.8","doi-asserted-by":"publisher","DOI":"10.1007\/s00134-008-1113-9"},{"key":"2025082804204943000_2015.jul30_1.bcr2015209499.9","doi-asserted-by":"publisher","DOI":"10.1016\/j.ejim.2009.07.006"},{"key":"2025082804204943000_2015.jul30_1.bcr2015209499.10","doi-asserted-by":"publisher","DOI":"10.1007\/s001340101065"},{"key":"2025082804204943000_2015.jul30_1.bcr2015209499.11","doi-asserted-by":"publisher","DOI":"10.1093\/bja\/aer131"},{"key":"2025082804204943000_2015.jul30_1.bcr2015209499.12","unstructured":"Medication Incident Review Panel 30th April 2014 http:\/\/www.patientsafetyfirst.nhs.uk\/Community\/UserFiles\/Default.aspx (accessed Aug 2014)."}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2015-209499","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T11:20:59Z","timestamp":1756380059000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2015-209499"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2015,7,31]]},"references-count":12,"alternative-id":["10.1136\/bcr-2015-209499"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2015-209499","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2015,7,31]]}}}